• mike mike
    September 24, 2009
    is it ok to take haldol with lithium and other antidepressants
    mike mike
    September 24, 2009

    my fiance is bi polar,she takes lithium and antidepressant for it.she hasent been taking it right,and drinking on top of that.well she had a bad mood crash when drinking the other day,and she did something crazy that landed her in the emergency room,and now in a behavorial mod program.they are getting her back on her lithium,and anti depressant,which is good.but she has been having mild hallucinations,and they are giving her haldol to relax her.am wondering if that is ok for her,or is it too much,should she not take the haldol,,or what,please i need to know,if somebody can help me,i would sincerely appreciate it.

    READ MORE

FROM OUR EXPERTS

  • Christina Bruni
    Health Guide
    September 24, 2009
    Christina Bruni
    Health Guide
    September 24, 2009

    Mike,

     

    Also: she should not be drinking if she has any desire to recover from the bipolar.  Alcohol can interfere with the ability of the bipolar meds to do their job effectively.  If she wants to recover, she needs to stop drinking.

     

    Christina

  • Christina Bruni
    Health Guide
    September 24, 2009
    Christina Bruni
    Health Guide
    September 24, 2009

    Hi mike,

     

    She needs to talk with her psychiatrist if she feels the medication isn't working well enough to alleviate her symptoms.

     

    Sometimes more than one drug is prescribed to treat a person's symptoms.  I know three people with bipolar who are on two or more drugs.  Everyon'e brain chemistry is different and responds to different drugs in different ways.  So she may need a certain combination of medications to do the trick.


    If you are concerned, why not go with her to the psychiatrist?

     

    Regards,

    Christina


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.